Cyberknife long term side effects

3 Posts | Page(s): 1 

Cyberknife long term side effects

by jennasy on Tue Apr 02, 2013 12:40 AM

Quote | Reply

Hi, I need your input. I has Cyberknife surgery on my brain five years ago. I had all the side effects including brain swelling for 6 weeks & hair loss. I have noticed since the procedure, I do not think clearly or make appropriate decions- big time in the last year. In the last year I have given up my career, suffer from anxiety, make irrational decisions; it's just not me anymore. The surgeon performs the MRI's and the tumor is still there, he says but there is no change. He would like to do more treatments, but I am afraid of it. I feel like I am loosing me and think the long term effects are hitting me hard. Un ortunately most people die because the cancer comes back, but I am 40 and trying to hang in there but feel like I am loosing my mind. Please tell me your experieince if you had Cyberknife more then a year ago. Thank you

Jennasy

RE: Cyberknife long term side effects

by philt854 on Thu Apr 04, 2013 03:20 AM

Quote | Reply

On Apr 02, 2013 12:40 AM jennasy wrote:

Hi, I need your input. I has Cyberknife surgery on my brain five years ago. I had all the side effects including brain swelling for 6 weeks & hair loss. I have noticed since the procedure, I do not think clearly or make appropriate decions- big time in the last year. In the last year I have given up my career, suffer from anxiety, make irrational decisions; it's just not me anymore. The surgeon performs the MRI's and the tumor is still there, he says but there is no change. He would like to do more treatments, but I am afraid of it. I feel like I am loosing me and think the long term effects are hitting me hard. Un ortunately most people die because the cancer comes back, but I am 40 and trying to hang in there but feel like I am loosing my mind. Please tell me your experieince if you had Cyberknife more then a year ago. Thank you

Jennasy

Cyberknife is a new technology, and with it, are new systoms and potential side effects. Unfortunately, I too had an inoperable brain tumor and some pretty profound side effects. Stroke on October 17, 2007, seizures, high intra-cranial pressures which subsequently required a surgical procedure to inplant a ventricular shunt.

After going through this; it raised several questions, and frankly I didn't have an opportunity to recover. The procedure required two speciaalist (surgeons) nuro-surgeon, Dr. Kevin McGrail, and a general surgeon for the abdomen. Dr. McGrail was the greatest, the other I will not mention because he was the worst I had ever seen. I never meet the physican, and shortly after the surgery I developed significant pain in my abdomen. I returned to the ER where after calling this un-named physician he never came to see me. Twenty six hours on an emerengy room gurney, my wife called Dr, McGrail who blew a casket, called Dr. Patrick Jackson who proceeded to take care of me immediately. Subsequently he rushed me into surgery and performed a lavashed.

After all of this I had a Desmoid tumor and since then simply gone down hill since. Five surgeries (in 15 months), 10 inches of my abdominal wall removed, and the damn tumor is back again. Can't do any more surgery, radiation isn't an option and the shunt makes chemo dangerous because of the development of an infection. Plus my doctors said I wouldn't survive the chemo.

The moral of the story is, cyberknife for the time being helped, but at the end of the day; 7 treatments at $20,000.00 a treatment, well my life is ruined. I may have won the battle, but I am losing the war. I don't know how much time I have left, but the pain, trauma and suffering was not worth it. Would I do it again, the answer is HELL NO!

You may not want to hear this, but I suggest you find a good priest and seek his or her councsel. God is the only way you will get through this. And yes I hope you find a great doctor like Patrick Jackson, MD because he truly represents his profession exceptional well, but as a human being and friend there is no one else like him. He has turned out to be a good friend, and supporting member of our family. He is truly a wonderful friend and doctor.

RE: Cyberknife long term side effects

by geilich on Tue Jul 30, 2019 03:32 AM

Quote | Reply

Last year I had gamma knife treatment and one month later my symptoms got worse. My tumor had enlarged and I developed swelling in my brain, with bouts of severe nausea and hair loss. I was told it was due to radiation. This proceed to another 5 month until I passed out and developed right facial droop, so I decided to take matters into my own hands.

I had a spa perform ionothermia treatments to strengthen my lymphatic system and attempt to get rid of the excess radiation. It helps in decreasing the metallic taste and hair loss. Next I started with acupuncture for the facial droop and have so far achieved more than 50% of my face back.

I just turned 60 and still feel that I am not as mentally sharp as I once was but figure it has to get better. Hang in there and continue to look for new ways of treating your problems, dont let the doctors run the show.

3 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.